Anxiety Support

After 2.5 months of being on Citalopram, I started puking and have nausea all the time. Why?

I have been on 20mg Citalopram for about 2.5 months now. After two weeks the side effects were gone but now suddenly I started having a horrible nausea and have been puking a lot in the past two days. I had a glass of wine on Friday and vomited a lot on Saturday and had a headache. Before that I had never had a problem having a glass of wine while on Citalopram. Then on Sunday the vomiting carried on and felt nauseaous all day. I am definitely not pregnant. Can it be that after taking the meds for weeks, my stomach became sensitive? Thanks in advance! x

2 Replies

Hi, I tried citalopram a few years ago and was taking omeprazole at the same time. I was ok for a few months and then I started to get very ill after eating. I felt like an extreme case of reflux and sick to my stomach. I told my doctors and no one knew what was wrong. I finally spoke to a pharmacist and he told me omeprazole and citalopram didn't go well together. And I have since found out I was a poor metabolizer, meaning that my liver didn't metabolize the medication well so i had high levels of citalopram in my system, leading to the bad effects. I even learned after having an endoscopy that the citalopram caused a GI bleed in my stomach. So be careful. Talk to your doctor. Maybe your dose needs to be lowered. Good Luck.


Oh, my God, this sounds horrible... hope you are okay now!

After 2 days I suddenly started feeling totally fine so I think it might just have been a bug or something. But I am definitely going to see my doctor in a few days' time anyway just to make sure it's all okay.

Thanks again for your reply!

1 like

You may also like...